Criterion for smoothness of Schubert varieties in Sl(n)/B

  • V Lakshmibai
  • B Sandhya
Article

Abstract

LetG=Sl(n) andB, the Borel subgroup ofG consisting of upper triangular matrices. LetwSn andX(w)=BwB(modB), the associated Schubert variety inG/B. In this paper, we give a geometric criterion for the smoothness ofX(w). This criterion admits a neat combinatorial description in terms of the permutationw.

Keywords

Schubert variety smoothness, geometric criterion 

References

  1. [1]
    Borel A, Linear Algebraic groups, (New York: W. A. Benjamin) (1969)MATHGoogle Scholar
  2. [2]
    Bourbaki N, Groupes et algébres de Lie, Chapitres 4, 5 et 6, (Paris: Hermann) (1968)Google Scholar
  3. [3]
    Lakshmibai V, Kempf varieties,J. Indian Math. Soc. 40 (1976), 299–349MathSciNetGoogle Scholar
  4. [4]
    Lakshmibai V and Seshadri C S, Geometry of G/P-II,Proc. Indian Acad. Sci. A87 (1978) 1–54MathSciNetMATHCrossRefGoogle Scholar
  5. [5]
    Lakshmibai V and Seshadri C S, Geometry of G/P-V,J. Alqebra, 100 (1986) 463–557MathSciNetGoogle Scholar
  6. [6]
    Lakshmibai V and Seshadri C S, Singular locus of a Schubert variety,Bull. AMS., Vol 11 (1984), 363–366CrossRefMathSciNetMATHGoogle Scholar
  7. [7]
    Lakshmibai V, Musili C and Seshadri C S, Geometry of G/P-III,Proc. Indian Acad. Sci.,A87 (1978) 93–177Google Scholar
  8. [8]
    Lakshmibai V, Musili C and Seshadri C S, Geometry of G/P-IV,Proc. Indian Acad. Sci.,A88 (1979) 279–362CrossRefMathSciNetGoogle Scholar
  9. [9]
    Seshadri C S, Geometry of G/P-I, C P Ramanujam: A Tribute, 207 (Springer-Verlag).Google Scholar

Copyright information

© Indian Academy of Sciences 1990

Authors and Affiliations

  • V Lakshmibai
    • 1
  • B Sandhya
    • 2
  1. 1.Mathematics DepartmentNortheastern UniversityBostonUSA
  2. 2.Institute of Mathematical SciencesMadrasIndia
  3. 3.School of MathematicsSPIC Science FoundationMadrasIndia

Personalised recommendations